Isospectral Riemann surfaces
Annales de l'Institut Fourier, Tome 36 (1986) no. 2, p. 167-192
L’article donne de nouveaux exemples de surfaces de Riemann compactes qui sont non isométriques et ont le même spectre du laplacien. Ces exemples sont donnés pour le genre g=5 et pour tous les g7.Dans une seconde partie nous construisons des surfaces isospectrales plongées dans R 3 qui se réalisent par des modèles en papier.
We construct new examples of compact Riemann surfaces which are non isometric but have the same spectrum of the Laplacian. Examples are given for genus g=5 and for all g7. In a second part we give examples of isospectral non isometric surfaces in R 3 which are realizable by paper models.
@article{AIF_1986__36_2_167_0,
     author = {Buser, Peter},
     title = {Isospectral Riemann surfaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {36},
     number = {2},
     year = {1986},
     pages = {167-192},
     doi = {10.5802/aif.1054},
     zbl = {0579.53036},
     mrnumber = {88d:58123},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1986__36_2_167_0}
}
Buser, Peter. Isospectral Riemann surfaces. Annales de l'Institut Fourier, Tome 36 (1986) no. 2, pp. 167-192. doi : 10.5802/aif.1054. http://www.numdam.org/item/AIF_1986__36_2_167_0/

[1] P. Buser, Riemannsche Flächen mit Eigenwerten in (0, 1/4), Comment. Math. Helvetici, 52 (1977), 25-34. | MR 55 #7924 | Zbl 0348.53027

[2] J. Chavel, Eigenvalues in Riemannian Geometry, Academic Press. Orlando etc., 1984. | Zbl 0551.53001

[3] F. Gassman, Bemerkungen zur vorstehenden Arbeit von Hurwitz, Math. Z., 25 (1926), 665-675.

[4] I. M. Gel'Fand, Automorphic functions and the theory of representations, Proc. Internat. Congress Math., (Stockholm, 1962), 74-85. | Zbl 0138.07102

[5] I. Gerst, On the theory of n-th power residues and a conjecture of Kronecker, Acta Arithmetica, 17 (1970), 121-139. | MR 44 #1643 | Zbl 0233.10002

[6] H. Huber, Zur analytischen Theorie hyperbolischer Raumformen und Bewegungsgruppen, Math., Ann., 138 (1959), 1-26. | MR 22 #99 | Zbl 0089.06101

[7] H. P. Mckean, Selberg's trace formula as applied to a compact Riemann surface, Comm. Pure Appl. Math., 25 (1972), 225-246.

[8] J. Milnor, Eigenvalues of the Laplace operators on certain manifolds, Proc. Nat. Sci. USA, 51 (1964), 542. | MR 28 #5403 | Zbl 0124.31202

[9] R. Perlis, On the equation ξk(s) = ξk'(s), Journal of Number Theory, 9 (1977), 342-360. | Zbl 0389.12006

[10] E. Rees, Notes on geometry, Springer, Berlin, 1983. | MR 681482 | MR 84c:51001b | Zbl 0498.51001

[11] A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc., 20 (1956), 47-87. | MR 88511 | MR 19,531g | Zbl 0072.08201

[12] T. Sunada, Riemannian coverings and isospectral manifolds, Annals of Math., 121 (1985), 169-186. | MR 782558 | MR 86h:58141 | Zbl 0585.58047

[13] T. Sunada, Gel'fand's problem on unitary representations associated with discrete subgroups of PSL2 (R), Bull. Amer. Meth. Soc., 12 (1985), 237-238. | MR 776476 | MR 86c:22018 | Zbl 0581.22013

[14] S. Tanaka, Selberg's Trace Formula and Spectrum, Osaka J. Math., (1966), 205-206. | MR 217221 | MR 36 #312 | Zbl 0202.11601

[15] W. Thurston, The geometry and topology of 3-manifolds, Princeton Lecture Notes.

[16] H. Urakawa, Bounded domains which are isospectral but not congruent, Ann. Sci. Ec. Norm. Sup., 4e série, t. 15 (1982), 441-456. | Numdam | MR 690649 | MR 84g:58106 | Zbl 0505.58036

[17] M. F. Vignéras, Exemples de sous-groupes discrets non conjugués de PSL (2, R) qui ont même fonction zêta de Selberg, C.R.A.S., Paris, 287 (1978). | MR 491604 | MR 58 #10826 | Zbl 0387.10013

[18] M.F. Vignéras, Variétés riemanniennes isospectrales et non isométriques, Ann. of Math., 112 (1980), 21-32. | MR 584073 | MR 82b:58102 | Zbl 0445.53026

[19] S. Wolpert, The eigenvalue spectrum as moduli for compact Riemann surfaces, Bull. Amer. Math. Soc., 83 (1977), 1306-1308. | MR 499329 | MR 58 #17228 | Zbl 0368.32009

[20] S. Wolpert, The length spectra as moduli for compact Riemann surfaces, Ann. of Math., 109 (1979), 323-351. | MR 528966 | MR 80j:58067 | Zbl 0441.30055